MAUDE Adverse Event Report: SOFT-VU SIZING ANGIOGRAPHIC CATHETER

SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Catalog Number 10735401
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device is available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue, via an end user medwatch, with an angiographic catheter.It was reported that the radiographic tip of the catheter separated from the shaft, while on a 0.35 glide advantage wire.This occurred prior to entering the patient.There was no report of patient harm or adverse event by the end user.It was indicated the reported device is available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was an angiographic catheter and a guidewire that was advanced inside of the catheter.The visual review of the returned catheter shows the tip of the catheter is detached.There was a guidewire that was advanced in the catheter, there was noted dried blood, the catheter tip appears to be disformed (accordioned).The catheter and soft tip were still on the guidewire, and were coated with dried blood; indicating they had been used inside of the patient.A review of the complaint sample confirmed that the soft tip had become detached from the catheter shaft.The customer's reported complaint description of the tip detached from the catheter was confirmed.A possible root cause for the tip detaching, as indicated by engineering evaluation of the returned complaint sample, could be due to handling damage during use as noted by the conditions of the returned sample.The tip was accordioned and also noted there was stretching of the material which indicates there was force of the guidewire during the attempt of removal.The condition of the detached tip was such that it had been "accordioned" on the guidewire, indicating it had been become hung up on the wire and likely stretched during an attempt at removal.This is further supported by the "necking down" of the soft tip in the area adjacent to the weld.This thinning, coupled with the condition of the shaft, suggest excess fore was applied to the catheter during removal.The cause of the need to apply this force cannot be ascertained." a review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use, which is supplied to the end user with this catalog number, contains a statement; "the maximum pressure limit of catheters intended for flush angiography is stated on the catheter package.When using a pressure injector, do not exceed the stated maximum pressure." the ifu also states; "do not attempt to hand straighten the tip of any curved tipped catheters which are furnished with a tip straightener.This may result in damage to the product.Tip straighteners are furnished on all catheters intended to be straightened with the aid of a tip straightener.Reshaping of the catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
MDR Report Key11339847
Report Number1319211-2021-00014
Device Sequence Number16377417
Product Code DQO
UDI-Device IdentifierH787107354015
UDI-PublicH787107354015
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number10735401
Device Lot Number5617934
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer02/11/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date04/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age27 YR